Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 374, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 22, 2000, 3:04 AM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 3:04 AM CDT (08:04 UTC)
- Expired
- Jul 22, 2000, 3:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alfalfa County, OK, Grant County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:05 AM CDT | Thunderstorm Wind 52 E | Cherokee, OK | |
| Jul 22, 3:15 AM CDT | Thunderstorm Wind 87 E | Cherokee, OK | The roof sustained damage at Cherokee Station and Jiffy Trip. A sign was damaged at Cherokee Inn. Corrals were blown over at Wilson's, and storage buildings and fences were downed. |
| Jul 22, 3:20 AM CDT | Thunderstorm Wind | Carmen, OK | Twelve utility poles were downed. |
| Jul 22, 3:20 AM CDT | Thunderstorm Wind | Yewed, OK | An empty grain elevator was blown over. |
| Jul 22, 3:20 AM CDT | Thunderstorm Wind | Lambert, OK | Twelve utility poles were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS54 KOUN 220805
SVROKC
OKC003-053-220845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
304 AM CDT SAT JUL 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN NORTHERN OKLAHOMA
ALFALFA COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 345 AM CDT
* AT 304 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTHEAST OF AMORITA TO 8 MILES EAST
OF CARMEN...MOVING EAST0SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE AMORITA...BURLINGTON...BYRON...
CARMEN...CHEROKEE...DRIFTWOOD...INGERSOLL...JEFFERSON...JET...
LAMBERT...LAMONT...MEDFORD...NASH...POND CREEK...RENFROW AND WAKITA
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS UP TO 75 MILES AN HOUR. MOBILE HOMES AND HIGH PROFILE VEHICLES
ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
LAT...LON 3696 9845 3650 9847 3659 9814 3662 9755
3699 9753
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:21 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 21, 11:21 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1121 PM CDT FRI JUL 21 2000 MAIN SHOW IS FINALLY SHOWING ITSELF TO THE NORTHWEST OF DODGE CITY. AREA PROFILERS SHOW 850 LLJ NOW DEVELOPING RAPIDLY INTO SW KS/NW OK..AND SEE NO REASON WHY ANOTHER SEVERE WIND PRODUCING MCS WILL NOT BLAST SEWD ACROSS THE CWA OVERNITE. UPDATED ZONES WERE JUST SENT TO REFLECT THIS THINKING AND TSTORM OUTLOOK WILL BE UPDATED SHORTLY TO INCLUDE A MODERATE RISK OF SVR ACROSS NRN OKLAHOMA WITH A PRIMARY THREAT OF WIDESPREAD WIND DAMAGE. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 21, 11:37 PM CDT, 3 hours 27 minutes before
OKZ004>048-050>052-TXZ083>090-220630- THUNDERSTORM OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CDT FRI JUL 21 2000 THERE IS A MODERATE RISK SEVERE THUNDERSTORMS OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA...TO THE WEST AND NORTH OF A LINE FROM MEDFORD...TO CHANDLER...TO CHICKASHA...TO ERICK. THERE IS A SLIGHT RISK OF SEVERE STORMS EVERYWHERE ELSE NORTH OF THE RED RIVER. DISCUSSION...A CLUSTER OF SEVERE THUNDERSTORMS RAPIDLY INTENSIFYING AT 1130 PM ACROSS KANSAS WILL MOVE RAPIDLY SOUTHEAST AT 40 TO 50 MPH ACROSS MUCH OF OKLAHOMA OVERNIGHT TONIGHT. THUNDERSTORMS WILL PUSH INTO NORTHWEST OKLAHOMA BETWEEN MIDNIGHT AND 1 AM...AND SHOULD APPROACH INTERSTATE 40 BY BETWEEN 3 AM AND 4 AM. DAMAGING WIND GUSTS FROM 60 TO 90 MPH WILL BE THE PRIMARY THREAT FROM THIS CLUSTER OF STORMS. AT THIS TIME IT APPEARS THAT THE AREAS MOST AT RISK FOR SEEING THE WORST OF THE STORMS WILL BE ALONG A 60 MILE WIDE CORRIDOR CENTERED ROUGHLY FROM BUFFALO...TO WOODWARD...TO WATONGA AND WEATHERFORD...TO CHICKASHA AND ANADARKO. EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION WILL BE REQUIRED OVERNIGHT TONIGHT ACROSS MUCH OF NORTHERN AND CENTRAL OKLAHOMA. MILLER
Local storm report, Jul 22, 2:35 AM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 AM CDT SAT JUL 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM 20 NNE MOORELAND OK 87 MPH WIND GUST
07/22/00 WOODWARD MEASURED BY FREEDOM MESONET
SITE WHICH IS IN WOODWARD
CO.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jul 22, 1:38 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 52 min |
| Jul 22, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 57 min |
| Jul 22, 2:18 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| Jul 22, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 49 min |
| Jul 22, 3:09 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 51 min |
| Jul 22, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 47 min |
| Jul 22, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 40 min |
| Jul 22, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 52 min |
| Jul 22, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 49 min |
| Jul 22, 3:49 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 41 min |
| Jul 22, 3:57 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 48 min |
| Jul 22, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 42 min |
| Jul 22, 4:06 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Jul 22, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 50 min |
| Jul 22, 4:20 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 50 min |
| Jul 22, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 60 min |
| Jul 22, 4:34 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 41 min |
| Jul 22, 4:40 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 35 min |
| Jul 22, 4:51 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 49 min |
| Jul 22, 5:08 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 52 min |
| Jul 22, 5:16 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 49 min |
| Jul 22, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 38 min |
| Jul 22, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 38 min |
| Jul 22, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 55 min |
| Jul 22, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 55 min |
| Jul 22, 5:49 AM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 51 min |
| Jul 22, 6:05 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 35 min |
| Jul 22, 6:05 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 35 min |
| Jul 22, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston | 48 min |
| Jul 22, 6:26 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 49 min |
| Jul 22, 6:39 AM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 36 min |
| Jul 22, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 60 min |
| Jul 22, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 60 min |
| Jul 22, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.